Dare County News

Print
Press Enter to show all options, press Tab go to next option

Deputy with Naloxone Saves Man In Wanchese After an Overdose on Heroin

Post Date:08/04/2016 8:30 a.m.

On August 4, 2016, Dare County Sheriff’s Office was dispatched to Wanchese North Carolina in Dare County reference an unconscious person. When the Lieutenant arrived he found a 28 year old adult male unresponsive from a possible Heroin overdose. The Lieutenant quickly realized that the naloxone* he had needed to be administered. After administering the naloxone the man began to come around after a couple minutes. EMS was there and stabilized the man and transported him to Outer Banks Hospital.

This is just another example of our Law Enforcement and EMS personnel stepping up and doing the job they are task to do day in and day out. For those that have an addiction to drugs specifically Heroin, overdoses are bound to happen. Heroin is now being laced with Fentanyl and even passed as Heroin so overdoses are only going to increase. Fentanyl can be up to 50 times stronger than Heroin. Please be safe in all that you do.

*Naloxone is used to treat a narcotic overdose in an emergency situation. Naloxone blocks or reverses the effects of opioid medication, including extreme drowsiness, slowed breathing, or loss of consciousness.

Return to full list >>